ACHTUNG! Indico Wartung mit Dienstunterbrechung am Donnerstag dem 16.12.2021 von 10:00 Uhr - 11:00 Uhr (CET). Bitte beenden Sie ihre Arbeit rechtzeitig um Datenverlusten vorzubeugen!
ATTENTION! Indico Maintenance with downtime on Thu 16. Dec 2021, 10 - 11h CET. Please finish your work in time to prevent data loss!

Workshop: Shell + Git + Python @ HZDROnline

Europe/Berlin
https://bbb.hzdr.de/b/erx-6j9-eu4

https://bbb.hzdr.de/b/erx-6j9-eu4

The room access code will be sent to the participants via e-mail after the registration period.
Description

General Information

Language English
Cost Free of charge
Level Beginner
Registration Period 2021-02-08 to 2021-02-14

 

 

 

 

Registration

You do not need to set up an Indico account to register.

Please note: To allow for a fairer distribution of seats across the various centers, the initial seat count per center has been limited. We encourage those that want to register after the seats for their center have been taken, to register on the waiting list instead. Remaining seats will be distributed among the waiting list according to first-come-first-serve. Persons on the waiting list will be notified regarding their registration status on 2021-02-15.

Code of Conduct

We adhere to the Software Carpentries' Code of Conduct.
You can report violations to

Workshop Content

This workshop is conceptualized as a two-day event that covers the basic tools required for a research software workflow:

  • Working with a command-line interface (Shell) as a foundation for the following tools
  • Employing Git as version control system (VCS) for managing code development workflows
  • Introduction to the Python programming language

Preparations

Participants are asked to make sure they have the necessary rights to install software on their computers.

Installing the Required Tools

For this workshop three tools are required:

  • A Unix-compatible command-line interface (Shell for short)
  • The git tool
  • An installation of python

You can find detailed installation instructions for each of these tools here.

  • Friday, 19 February
    • 09:00 09:30
      Organisation: Arrival and Set-up
    • 09:30 12:30
      Automating Tasks with the Unix Shell

      Note that we will conduct breaks based on a majority vote. So if learners need more than 1 break, we will have them.

      • 09:30
        Automating Tasks with the Unix Shell, Part 1 1h
      • 10:30
        Morning break 30m
      • 11:00
        Automating Tasks with the Unix Shell, Part 2 1h 30m
    • 12:30 13:30
      Lunch 1h
    • 13:30 16:30
      Version Control with Git

      Note that we will conduct breaks based on a majority vote. So if learners need more than 1 break, we will have them.

      • 13:30
        Version Control with Git, Part 1 1h 30m
      • 15:00
        Afternoon Break 30m
      • 15:30
        Version Control with Git, Part 2 1h
    • 16:30 17:00
      Organisation: Wrap-Up
  • Monday, 22 February
    • 09:00 09:30
      Organisation: Arrival and Set-Up
    • 09:30 10:30
      Introduction to Python Programming: Variables and Data Types
    • 10:30 11:00
      Second Breakfast 30m
    • 11:00 12:30
      Introduction to Python Programming: Conditionals
    • 12:30 13:30
      Lunch 1h
    • 13:30 15:00
      Introduction to Python Programming: Loops and Functions
    • 15:00 15:30
      Coffee 30m
    • 15:30 16:30
      Introduction to Python Programming: A more advanced example
    • 16:30 17:00
      Organisation: Wrap Up